Hail, Oldham
- When
- April 21, 5:00 PM CST
- Where
- Oldham County, 13.18 mi N of Adrian
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.460, -102.660
Severe thunderstorms moved across the far western sections of the Texas Panhandle producing mainly large hail during the evening hours. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms moved across the far western sections of the Texas Panhandle producing mainly large hail during the evening hours. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 21, 2:37 PM CST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 337 PM CDT WED APR 21 2010 .DISCUSSION... LOOKS LIKE DIFFERENTIAL HEATING TODAY COUPLED WITH CLOSE PROXIMITY OF SFC QSTNRY BOUNDARY STRETCHING NW TO SE JUST S AND W OF FCST AREA WILL BE THE PRIMARY FOCUS FOR TSTM DVLPMT LATER THIS AFTERNOON AND EVENING. SUFFICIENT MOISTURE AND SOME INSTABILITY AND SHEAR SUPPORTS THREAT OF A FEW STORMS BECOMING SVR...AND HAVE RETAINED MENTION IN THE GRIDS AND PUBLIC PRODUCTS FOR THIS EVENING. ATTENTION THEN TURNS TO LARGE WRN US TROF AND CORRESPONDING STRONG UPPER LEVEL LOW. ALL MODELS HINT THAT BEST THREAT OF TSTMS WILL BE THURSDAY AND THURSDAY NIGHT AS DRYLINE SLIDES EWD TO ALONG THE EDGE OF THE CAPROCK DURING THE AFTERNOON. HAVE RETAINED PREVIOUS FCSTRS IDEA OF HIGHEST POPS ERN ZONES AND LOWEST WRN ZONES FOR THU AND THURSDAY NIGHT...AND HAVE KEPT SVR WORDING IN THE GRIDS FOR THU AND THURSDAY EVENING AS WELL. BREEZY TO WINDY CONDITIONS ALSO EXPECTED. ON FRIDAY THE UPPER LOW SLIDES BY TO OUR N AND E WITH THE DRY SLOT INVADING THE SRN HIGH PLAINS. COULD BE SOME BRIEF WRAPAROUND PRECIPITATION LATE FRIDAY OR FRI NIGHT ACROSS EXTRM NRN ZONES...BUT HAVE KEPT POPS TO JUST BELOW MENTIONABLE FOR THIS PCKG. DRY WEATHER THEN ANTICIPATED REMAINDER OF THE PCKG. LATEST MEDIUM RANGE MODELS DEPICT ANOTHER COLD FRONTAL PASSAGE ON MONDAY WITH COOLER WEATHER AGAIN. THERE COULD BE SOME PRECIPITATION ASSOCIATED WITH THIS FEATURE BUT CONFIDENCE LOW AT THIS TIME...WITH POPS REMAINING BELOW MENTIONABLE FOR NOW. OVERALL...HAVE RETAINED INTEGRITY OF PREVIOUS FCST PCKG. ANDRADE && .FIRE WEATHER... NEARLY SATURATED SOILS...CONTINUED GREENUP...AND CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH THURSDAY NIGHT WILL PRECLUDE MAJOR FIRE WEATHER CONCERNS INTO EARLY NEXT WEEK. ANDRADE && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 55 74 44 68 42 / 40 20 20 5 5 BEAVER OK 57 74 48 69 44 / 40 50 50 10 10 BOISE CITY OK 50 72 38 67 38 / 40 20 20 5 10 BORGER TX 59 75 48 69 47 / 40 30 30 5 10 BOYS RANCH TX 55 75 42 69 41 / 40 20 20 5 10 CANYON TX 54 74 42 68 41 / 30 20 20 5 5 CLARENDON TX 57 74 47 70 46 / 40 40 40 10 5 DALHART TX 50 73 39 68 39 / 40 20 20 5 10 GUYMON OK 56 74 44 69 43 / 40 40 20 10 10 HEREFORD TX 53 75 41 68 40 / 30 20 20 5 5 LIPSCOMB TX 58 74 50 70 47 / 50 50 50 10 10 PAMPA TX 57 74 47 69 45 / 40 40 40 10 10 SHAMROCK TX 58 75 52 72 47 / 40 50 60 10 10 WELLINGTON TX 58 76 52 73 47 / 40 40 60 10 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 421 PM CDT WED APR 21 2010 OKZ001>003-TXZ001>020-221100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 421 PM CDT WED APR 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM CDT FOR THE NORTHWESTERN TEXAS PANHANDLE AND THE WESTERN OKLAHOMA PANHANDLE. A TORNADO WATCH IS ALSO IN EFFECT UNTIL 11 PM CDT FOR THE SOUTHERN TEXAS PANHANDLE. THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. SOME THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS MUCH OF THE PANHANDLES THURSDAY AND THURSDAY NIGHT AS A DRYLINE BECOMES ESTABLISHED ACROSS THE REGION. SOME THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND AGAIN ON THURSDAY DUE TO THE THREAT OF SEVERE THUNDERSTORMS. NUTTALL
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
123 PM CDT WED APR 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM TORNADO 3 NE UMBARGER 34.99N 102.07W
04/20/2010 RANDALL TX BROADCAST MEDIA
TORNADO SURVEY CONDUCTED. BRIEF TOUCHDOWN REPORTED
APPROXIMATELY 3 MILES NORTHEAST OF UMBARGER. TORNADO
REMAINED OVER OPEN COUNTRY. NO APPARENT DAMAGE FROM THE
TORNADO...BUT SEVERAL HOMES RECEIVED DAMAGE FROM WIND
BLOWN HAIL ASSOCIATED WITH THE REAR FLANK DOWNDRAFT.
SEVERAL NORTH FACING WINDOWS WERE BLOWN OUT AND HUNDREDS
OF ACRES OF CROPS DESTROYED.
&&
CORRECTED REMARKS
EVENT NUMBER AMA1000330
SDPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
138 PM CDT WED APR 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TORNADO 3 W BUSHLAND 35.19N 102.12W
04/20/2010 POTTER TX AMATEUR RADIO
TORNADO SURVEY CONDUCTED. TORNADO WAS LOCATED
APPROXIMATELY 1 MILE SOUTH OF INTERSTATE 40 AND REMAINED
OVER OPEN COUNTRY AND LASTED APPROXIMATELY FIVE MINUTES.
NO DAMAGE WAS OBSERVED.
&&
CORRECTED COUNTY/STATE...LOCATION...REMARKS
EVENT NUMBER AMA1000329
SDPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
155 PM CDT WED APR 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM TSTM WND GST 3 NE UMBARGER 34.99N 102.07W
04/20/2010 M68 MPH RANDALL TX BROADCAST MEDIA
SCHOOLNET REPORT FROM BRANDT FARMS. NWS SURVEY
INDICATED WIND BLOWN HAIL DAMAGE TO THE RESIDENCE AND
SEVERAL OTHER NEARBY RESIDENCES. NORTH FACING WINDOWS
BLOWN OUT AND NORTH FACING SIDING DAMAGED. HUNDREDS OF
ACRES OF CROPS ALSO DESTROYED. WIND DAMAGE LIKELY DUE TO
THE REAR FLANK DOWNDRAFT.
&&
CORRECTED REMARKS
EVENT NUMBER AMA1000327
SDPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
200 PM CDT WED APR 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 2 NE UMBARGER 34.97N 102.08W
04/20/2010 RANDALL TX EMERGENCY MNGR
NORTH FACING WINDOWS BLOWN OUT AND SIDING DAMAGED AT
SEVERAL RESIDENCES JUST NORTHEAST OF UMBARGER.
&&
EVENT NUMBER AMA1000328
SDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 502 PM CDT WED APR 21 2010 TXZ011-016-212230- OLDHAM TX-DEAF SMITH TX- 502 PM CDT WED APR 21 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT FOR DEAF SMITH AND OLDHAM COUNTIES. AT 501 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A THUNDERSTORM 12 MILES WEST OF SIMMS...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. SJOHNSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 529 PM CDT WED APR 21 2010 TXZ011-016-212300- OLDHAM TX-DEAF SMITH TX- 529 PM CDT WED APR 21 2010 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT FOR DEAF SMITH AND OLDHAM COUNTIES. AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A LINE OF THUNDERSTORMS FROM 9 MILES NORTH OF ADRIAN TO 9 MILES WEST OF SIMMS...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. SJOHNSON
The Amarillo radar (KAMA), 90 km away, was scanning. The volume nearest the first event began at 23:01 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 221679, 221680, 221681, 221682.